# SDR G73A201802200001

- Difficulty date: December 19, 2017
- Submitted: February 20, 2018
- Operation: Air carrier
- Aircraft: N367DA
- Make and model: Lear 35A
- Aircraft serial: 599
- Aircraft time: 12,478 hours, 9,717 cycles
- System (JASC): 3251 · Steering Unit
- Part: Servo Motor
- Part number: 501121201
- Part serial: 1102
- Condition: Shorted
- Location: Nlg Steering
- Part time: 70 hours, 69 cycles
- Stage of operation: TX
- How discovered: O
- Nature of condition: O
- Precautionary procedure: D

## Discrepancy

ON THE GROUND AT PAE, DURING TAXI OPERATIONS THE PILOT NOTICED WHEN THE NOSE WHEEL STEERING WAS USED IT WOULD POP THE CIRCUIT BREAKER, AND DISENGAGE THE NOSE WHEEL STEERING.  THE PILOT MEL'D THE NOSE WHEEL STEERING IN ORDER TO RETURN HOME FOR MAINTENANCE.  TECHNICIANS TROUBLESHOT THE PROBLEM AND FOUND THE NOSE WHEEL STEERING SERVO HAD FAILED, THE FAILED UNIT WAS INSTALLED ON 09/07/17 IN A REPAIRED CONDITION, FOR A 2000 HR INSPECTION.  THE FAILED UNIT WAS REPLACED WITH A REPAIRED UNIT ON 12/28/17, AND THE AIRCRAFT WAS RETURNED TO SERVICE.  THE REPAIR REPORT FOR THE FAILED NOSE WHEEL STEERING SERVO SHOWED THAT IT WAS DRAWING A HIGH CURRENT, UPON THE TEAR DOWN INSPECTION 2 RESISTORS WERE SHORTED OUT, AND THE MECHANICAL CLUTCH WAS OUT OF SPECS.
